How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 28108
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Veterinary Question Here...
Dr. Peter is online now
A new question is answered every 9 seconds

Naproxen 500 mggave my dog naproxen 500 mg by mistake. What

Customer Question

naproxen 500 mggave my dog naproxen 500 mg by mistake. What are side affects
Submitted: 4 months ago.
Category: Dog Veterinary
Expert:  Dr. Peter replied 4 months ago.

Welcome! Thanks for asking your question. My name is***** am a licensed veterinarian and I will be assisting you today. First I need to ask you a few questions so that I can be well informed and give you the best advice.

1- How much does she weigh?

2- How long has it been since you gave her naproxen?

3- Do you have hydrogen peroxide 3%?

Customer: replied 4 months ago.
27# 6 hours no
Expert:  Dr. Peter replied 4 months ago.

1- Is she currently showing any symptoms?

Customer: replied 4 months ago.
no
Customer: replied 4 months ago.
is she in any danger
Expert:  Dr. Peter replied 4 months ago.

Friend, naproxen is very easily toxic to dogs. Dosages at or above 10-25mg/kg dogs can develop gastrointestinal ulceration and acute kidney failure. In this case, based on weight your dog took a dose of 42mg/kg; at this dose your dog could develop ulceration of the gastrointestinal tract and kidney failure. Unfortunately there is not much you can do at home. I would strongly recommend taking her to the nearest ER veterinarian for supportive care (IV fluids, activated charcoal, etc.). Do not wait until symptoms (vomiting, lethargy, anorexia, etc.) develop; treating before symptoms develop will have a better prognosis. I realize that this answer may not be entirely to your liking, and I regret being the bearer of information that you really don’t want to hear. But it would be unfair to you and unprofessional of me were I to provide you with anything less than truthful and honest information. I hope you understand.

My goal is to provide you with excellent service - I hope I've provided the information you were seeking, if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done.